Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 199, NWS Jackson, MS

April 1, 2016Smith County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 1, 2016, 1:44 AM CDT for Smith County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 1:44 AM CDT (06:44 UTC)
Expired
Apr 1, 2016, 2:17 AM CDT
In force
33 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 43 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1010 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1010 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted.

395 
WUUS54 KJAN 010644
SVRJAN
MSC129-010730-
/O.NEW.KJAN.SV.W.0199.160401T0644Z-160401T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CDT FRI APR 1 2016

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...

* UNTIL 230 AM CDT

* AT 144 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JOHNS...OR
  12 MILES NORTHEAST OF MENDENHALL...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  WHITE OAK AROUND 150 AM CDT.
  BURNS AROUND 205 AM CDT.
  PINEVILLE AROUND 215 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POLKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3205 8973 3222 8973 3223 8953 3222 8932
      3203 8932
TIME...MOT...LOC 0644Z 259DEG 39KT 3212 8979 

HAIL...1.25IN
WIND...60MPH
 
$$

22
2 follow-up statements
234 
WWUS54 KJAN 010656
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 AM CDT FRI APR 1 2016

MSC129-010730-
/O.CON.KJAN.SV.W.0199.000000T0000Z-160401T0730Z/
SMITH MS-
156 AM CDT FRI APR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR NORTHERN SMITH COUNTY...

AT 156 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR 14
MILES SOUTH OF MORTON...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  BURNS AROUND 205 AM CDT.
  PINEVILLE AROUND 215 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
POLKVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3209 8972 3219 8971 3221 8952 3222 8932
      3203 8932
TIME...MOT...LOC 0656Z 259DEG 39KT 3214 8963 

HAIL...1.00IN
WIND...60MPH
 
$$

22
866 
WWUS54 KJAN 010717
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 AM CDT FRI APR 1 2016

MSC129-010725-
/O.CAN.KJAN.SV.W.0199.000000T0000Z-160401T0730Z/
SMITH MS-
217 AM CDT FRI APR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SMITH COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3209 8972 3219 8971 3221 8952 3222 8932
      3203 8932
TIME...MOT...LOC 0714Z 259DEG 39KT 3218 8938 

$$

22

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 9:58 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, Mar 31, 9:58 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
958 PM CDT THU MAR 31 2016

.UPDATE...

THE SEVERE WEATHER AND FLOODING THREATS ARE DIMINISHING THIS EVENING
AS THE BULK OF THE MCS IS NOW PUSHING INTO AL WITH LINGERING
CONVECTION OVER NE LA INTO CENTRAL MS ON THE BACKSIDE OF THE SYSTEM.
THE CONVECTIVE WATCHES HAVE BEEN CANCELED BUT THERE WILL CONTINUE TO BE
A VERY MINIMAL THREAT FOR SEVERE WEATHER OVERNIGHT WITH THE CURRENT
ACTIVITY DUE TO STRONG DEEP LAYER SHEAR AND ROUGHLY 500-1000 J/KG OF
MUCAPE. IN ADDITION...VERY MOIST AIR AND LARGELY PARALLEL DEEP LAYER
WINDS WILL PROMOTE SOME LOCAL TRAINING OF CONVECTION AND A CONTINUED
LOCALIZED HEAVY RAIN THREAT SO WILL CONTINUE THE FLASH FLOOD WATCH
ABOUT THE SAME AREA OF LINGERING CONVECTION. /EC/

&&

.AVIATION...EXPECT IMPROVING CONDITIONS OVER THE NEXT 24 HOURS AS WE
SEE DIMINISHING OF THE CURRENT SHRA/TSRA ACTIVITY WITH DRIER AIR
MOVING IN FROM NW TO SE FRIDAY. HOWEVER...THE HBG AREA WILL SEEN RAIN
CHANCES AND LOWER CLOUD CIGS PERSIST FRIDAY DUE TO ANOTHER UPPER
LEVEL WAVE MOVING ALONG THE FRONTAL BOUNDARY. /EC/

&&

.PREV DISCUSSION... /ISSUED 340 PM CDT THU MAR 31 2016/

ORIENTATION OF THE FRONTAL BOUNDARY PARALLEL TO THE FLOW ALOFT WILL
MEAN A SLOW SOUTHWARD PROGRESSION FRIDAY. BOUNDARY DOES NOT LOOK AS
THOUGH IT WILL CLEAR THE AREA UNTIL FRIDAY AFTERNOON...BUT SOME
OVERRUNNING SHOWERS LOOKS LIKE A POSSIBILITY UNTIL THE DEPTH OF DRY
AIR CAN INCREASE BY FRIDAY NIGHT.

GOING FORWARD INTO SUNDAY...MID LEVEL LOW WILL REMAIN ANCHORED OVER
TX RESULTING IN CONVERGING FLOW AND BUILDING HIGH PRESSURE AT THE
SURFACE. THIS HIGH PRESSURE AREA LOOKS TO SET UP NICE WEATHER OVER
THE AREA THROUGH MONDAY WITH SOME REINFORCEMENT OF THE DRY/COOL AIR
OVER THE NE BY TUESDAY NIGHT/WEDNESDAY MORNING./26/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       59  72  48  65 /  63  48  35   8
MERIDIAN      62  72  49  66 /  70  66  32  12
VICKSBURG     58  70  48  66 /  51  38  29   8
HATTIESBURG   67  72  52  69 /  51  87  51  10
NATCHEZ       61  72  49  65 /  53  66  33   8
GREENVILLE    54  70  46  65 /  34  17  17   6
GREENWOOD     54  71  45  64 /  51  19  19   7

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT FRIDAY FOR MSZ037>039-043>046-
     048>066-072>074.

     FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR MSZ036-042-047.

LA...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR LAZ016-023>026.

AR...NONE.

&&
Hazardous weather outlook, Mar 31, 2:56 PM CDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU MAR 31 2016

ARZ074-075-MSZ018-019-025>029-034-035-012000-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-WASHINGTON-HUMPHREYS-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ARKLAMISS
DELTA AND NORTHERN PORTIONS OF CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT (MAINLY EAST OF THE MS RIVER)
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

FLOODING
THREAT...SIGNIFICANT
TIMING...THROUGH EARLY TONIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE, MAINLY EAST OF THE
MISSISSIPPI RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE IN AREAS THAT RECEIVED SEVERAL INCHES OF
RAIN LAST NIGHT INTO THIS MORNING. THIS COULD RESULT IN FLASH
FLOODING, WITH SIGNIFICANT FLOODING POSSIBLE IN AREAS THAT FLOODED
THIS MORNING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ007>009-MSZ030>033-036>046-012000-
MOREHOUSE-WEST CARROLL-EAST CARROLL-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA...CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...ELEVATED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS, AND STRONG TORNADOES ARE POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE ON TOP OF RAIN THAT OCCURRED LAST NIGHT INTO
THIS MORNING. THIS COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ015-016-023-025-MSZ047>050-012000-
RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-RANKIN-SCOTT-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
LOUISIANA AND THE I-2O CORRIDOR IN MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS
THREAT...SIGNIFICANT
TIMING...THROUGH THIS EVENING

FLOODING
THREAT...LIMITED
TIMING...THROUGH THIS EVENING

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS, LARGE HAIL, AND TORNADOES ARE EXPECTED THIS AFTERNOON AND
EVENING. SOME OF THESE STORMS COULD PRODUCE HAIL TO THE SIZE OF
BASEBALLS. STRONG TORNADOES ARE POSSIBLE EAST OF THE MISSISSIPPI
RIVER.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

LAZ024-026-MSZ051>057-059>063-012000-
CATAHOULA-CONCORDIA-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA
AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THROUGH MIDNIGHT

FLOODING
THREAT...LIMITED
TIMING...THROUGH MIDNIGHT

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH TONIGHT.

MSZ058-064>066-072>074-012000-
CLARKE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
256 PM CDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST MISSISSIPPI
AND THE PINE BELT.

.DAY ONE...TONIGHT AND FRIDAY

TORNADOES
THREAT...LIMITED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

SEVERE THUNDERSTORMS
THREAT...ELEVATED
TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT

FLOODING
THREAT...LIMITED
TIMING...THIS AFTERNOON THROUGH FRIDAY

SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND
GUSTS AND GOLFBALL SIZED HAIL ARE EXPECTED. SOME TORNADOES ARE ALSO
POSSIBLE.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1)

IN ADDITION...ONE TO TWO INCHES OF RAIN ARE EXPECTED WITH LOCALLY
HIGHER AMOUNTS POSSIBLE...WHICH COULD RESULT IN FLASH FLOODING.

(WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2)

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER
OF THE AFTERNOON THROUGH FRIDAY.

DL

&&

...HAZARD LEGEND...

*TORNADOES*
EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR
 GREATER.
SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR
 GREATER.
ELEVATED...CONFIDENT IN TORNADOES.
LIMITED...TORNADOES POSSIBLE.

*SEVERE THUNDERSTORMS*
EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF
 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL.
ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF
 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.
LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60
 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL.

*FLOODING*
EXTREME...CONFIDENT IN SIGNIFICANT FLOODING.
SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE.
ELEVATED...CONFIDENT IN FLOODING.
LIMITED...FLOODING POSSIBLE.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

STORM PREDICTION CENTER (SPC)...
   WWW.SPC.NOAA.GOV/
SPC...MESO ANALYSIS...
   WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/#
SPC...DAY 1 THROUGH 3 OUTLOOKS...
   WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/
SPC...STORM REPORTS...
   WWW.SPC.NOAA.GOV/CLIMO/
NWS JAN CURRENT SVR/TOR WATCHES...
   WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Special weather statement, Mar 31, 9:29 PM CDT, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
929 PM CDT THU MAR 31 2016

MSZ042-043-010300-
MADISON MS-YAZOO MS-
929 PM CDT THU MAR 31 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN YAZOO AND WEST CENTRAL
MADISON COUNTIES UNTIL 1000 PM CDT...

AT 929 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER PHOENIX...OR 13 MILES NORTHEAST OF REDWOOD...MOVING EAST AT 45
MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  FLORA AND LITTLE YAZOO AROUND 950 PM CDT.
  MYRLEVILLE AROUND 1000 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SATARTIA AND BENTONIA.

LAT...LON 3263 9070 3264 9069 3284 9006 3258 8997
      3250 9045 3256 9045 3252 9050 3252 9052
      3250 9052 3251 9055 3253 9056 3253 9058
      3255 9059 3255 9065 3259 9066 3259 9069
      3262 9069 3262 9072
TIME...MOT...LOC 0229Z 253DEG 38KT 3257 9061

DB
Local storm report, Mar 31, 9:42 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
942 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             1 E REDWOOD             32.48N 90.79W
03/31/2016  E0.88 INCH       WARREN             MS   PUBLIC

&&

CME
Local storm report, Mar 31, 10:24 PM CDT, 3 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1024 PM CDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     5 E STAR                32.09N 89.96W
03/31/2016                   RANKIN             MS   LAW ENFORCEMENT

            SEVERAL TREES AND POWERLINES DOWN ACROSS THE SOUTHERN
            THIRD OF THE COUNTY. FOUR TREES DOWN ON HOMES.

&&

AW
Special weather statement, Mar 31, 11:53 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1153 PM CDT THU MAR 31 2016

MSZ038-039-045-046-010530-
NOXUBEE MS-WINSTON MS-NESHOBA MS-KEMPER MS-
1153 PM CDT THU MAR 31 2016

...STRONG STORMS AFFECTING PORTIONS OF NESHOBA...WINSTON...KEMPER...
AND NOXUBEE COUNTIES...

AT 1151 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM MACON TO NEAR PHILADELPHIA...AND MOVING
NORTHEAST AT 50 MPH. HALF INCH HAIL WILL BE POSSIBLE WITH THESE
STORMS ALONG WITH VERY HEAVY RAINFALL.

STRONG THUNDERSTORMS WILL BE NEAR...
  MACON AND BROOKSVILLE AROUND 1155 PM CDT.
  PRAIRIE POINT AND DEERBROOK AROUND 1200 AM CDT.
  PRESTON AROUND 1205 AM CDT.
  GHOLSON AROUND 1215 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SHUQUALAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3309 8833 3273 8902 3290 8917 3329 8853
      3329 8839 3319 8831
TIME...MOT...LOC 0451Z 242DEG 48KT 3313 8857 3281 8903

EEC
Special weather statement, Apr 1, 12:17 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1217 AM CDT FRI APR 1 2016

MSZ052-058-010600-
CLARKE MS-LAUDERDALE MS-
1217 AM CDT FRI APR 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LAUDERDALE AND
NORTHEASTERN CLARKE COUNTIES UNTIL 100 AM CDT...

AT 1217 AM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER MIDDLETON...OR 8 MILES NORTHEAST OF QUITMAN...MOVING NORTHEAST
AT 50 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  MIDDLETON AROUND 1220 AM CDT.
  SNELL AND INCREASE AROUND 1230 AM CDT.
  ALAMUCHA AROUND 1240 AM CDT.

LAT...LON 3212 8844 3201 8866 3220 8883 3243 8841
TIME...MOT...LOC 0517Z 236DEG 43KT 3214 8864

22
Local storm report, Apr 1, 1:44 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
144 AM CDT FRI APR 01 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 AM     HAIL             JOHNS                   32.13N 89.84W
04/01/2016  E1.50 INCH       RANKIN             MS   PUBLIC

            PICTURE AND REPORT RELAYED VIA SOCIAL MEDIA.

&&

JCULIN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:03 PM CDTSevere Thunderstorm WarningJANSimpson, Smith42 min
Mar 31, 7:10 PM CDTSevere Thunderstorm WarningJANSmith35 min
Mar 31, 7:28 PM CDTFlash Flood WarningJANKemper, Lauderdale4 hr
Mar 31, 7:30 PM CDTSpecial Weather StatementJANKemper15 min
Mar 31, 7:32 PM CDTFlash Flood WarningJANScott, Smith4 hr
Mar 31, 7:35 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale25 min
Mar 31, 7:43 PM CDTFlash Flood WarningJANJasper, Newton4 hr
Mar 31, 7:44 PM CDTSevere Thunderstorm WarningJANJasper, Smith46 min
Mar 31, 8:13 PM CDTRiver Flood WarningJANLeake4 days
Mar 31, 8:29 PM CDTFlash Flood WarningJANClarke, Lauderdale3 hr
Mar 31, 8:55 PM CDTSpecial Weather StatementJANWarren20 min
Mar 31, 9:06 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren39 min
Mar 31, 9:29 PM CDTSpecial Weather StatementJANMadison31 min
Mar 31, 11:53 PM CDTSpecial Weather StatementJANNoxubee37 min
Apr 1, 12:17 AM CDTSpecial Weather StatementJANClarke43 min
Apr 1, 1:17 AM CDTSevere Thunderstorm WarningJANRankin, Simpson43 min
Apr 1, 8:34 AM CDTRiver Flood WarningJANClarke50 hr
Apr 1, 9:18 AM CDTSpecial Weather StatementJANFranklin, Jefferson Davis, Lawrence, Lincoln42 min
Apr 1, 9:31 AM CDTRiver Flood WarningJANLeake72 hr
Apr 1, 9:51 AM CDTSpecial Weather StatementJANMarion39 min
Apr 1, 2:07 PM CDTSpecial Weather StatementJANFranklin23 min
Apr 1, 2:10 PM CDTSevere Thunderstorm WarningJANFranklin23 min
Apr 1, 2:35 PM CDTSpecial Weather StatementJANCopiah25 min
Apr 1, 2:58 PM CDTSpecial Weather StatementJANCopiah32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.